Ask a doctor

How can I treat bruises and swelling after juvederm injection knowing that I had aspirin before injection?

I had filler injection under my eyes and in my cheeks two days ago I feel swelled and there is blue bruises and a little pain when I press the area

Doctor Answers (7)

Bruising and swelling after Juvederm filler injections.

+1
Bruising and swelling after Juvederm injections is common but there are things that can be  done to lessen these complications. Before injections be sure to stop all of the medications and supplements that may increase the chance of bruising such as Aspirin, NSAID's (Motrin, Alleve), Fish oil, Ginko, Garlic, Ginseng, Vit E., etc. Your injector should have a list to give you. If you have bruising after injection, icing three or four times per day (15 minutes on and off) and topical or pill form Arnica Montana can help. Your injector can also treat you with a pulse dye laser or BBL (intense pulse light) therapy to help "break up" the bruising and speed resolution. Be sure to avoid vigorous massage as well. Your experienced injector can also use blunt tipped cannulas instead of  sharp needles to lessen the occurrence of bruising. The bruising and swelling will resolve over time.
If your Juvederm was injected too close to the skin, a bluish tint can occur (Tyndall effect)can occur due to light reflection back from the product. This can only be treated bythe injection of hyaluronidase to dissolve the product.  I hope this helps.


Charlotte Plastic Surgeon
5.0 out of 5 stars 14 reviews

Brusiing after filler injections

+1
The best cure for bruising is time.  Swelling and bruising usually subsides within 2 weeks after filler treatments.  Best of Luck

Martin Jugenburg, MD
Toronto Plastic Surgeon
5.0 out of 5 stars 191 reviews

VBeam and Arnica for bruising after Juvederm - Suggest blunt cannulas for injection next time

+1
The VBeam will decrease the bruising duration from 10-14 days to about 2-3 days.  It a very quick and easy procedure.  Arnica will also help.  I suggest going to a doctor that has done blunt cannulas for this procedure next time.  It will lead to less bruising, less pain, and faster recovery times.  I inject people that are on blood thinners all the time but would suggest that you stay off of them before being injected.  Steve Weiner, MD, Facial Plastic Surgeon, Destin, Florida.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.5 out of 5 stars 9 reviews

You might also like...

Bruising After Filler Injections

+1
Arnica works for some people, but ultimately time is the best medicine. Rest assured, it will get better in a few days. In the meantime, any bruising can be covered up with makeup. 

Michael A. Zadeh, MD, FACS
Sherman Oaks General Surgeon
5.0 out of 5 stars 4 reviews

Bruises after filler and after aspirin

+1
At this point being that you are a few days out from your procedure, ice will probably not help and you will likely have to give it time to heal.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

Bruises after Juvederm injections

+1
I like my patients, if possible, to take Arnica Montana sublingual (under the tongue) for one week prior to
injections and/or surgery.  My preferred brand is VitaMedica which dissolves easily.  You can also find Arnica
Montana at health food stores.  Arnica comes in a cream form also, and can be topically applied to bruised areas.

Charles A. Wallace, MD
Dallas Plastic Surgeon
5.0 out of 5 stars 4 reviews

How can I treat bruises and swelling after juvederm injection knowing that I had aspirin before injection?

+1
Try taking arnica, this will eliminate bruising and swelling a bit quicker, as well as warm compresses should help 

Kenneth B. Hughes, MD
Los Angeles Plastic Surgeon
5.0 out of 5 stars 238 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.